Cuticles, Deformed Nails, Swollen Dry Hands, Bruising
Posted 08 January 2011 - 02:30 PM
Also, does anyone have problems with bruising really bad on their hands and arms. If something barely touches or bumps me, I start bleeding under my skin and a bruise that takes weeks to go away (it evens happens with my barrel bracelet that I put on over my fingers and hand). So very frustrating. I know we are not supposed to mention any brands but I would really appreciate any tips on finding something to use during the winter that might work (I also wear gloves when out in the cold weather), so please send me the info by PM. Thank you for listening. Mollie
Posted 09 January 2011 - 02:29 AM
Sorry to hear that you're having problems with your hands and nails.
Certainly the cold weather does make my Raynaud's much worse as I'm sure it does with a lot of our members. I do find that the wet, cold weather can cause splits in the skin at the tips of my fingers which become very dry and hard. I do have a good moisturiser and will PM the details to you.
We have a LINK HERE giving a lot of information about nail and cuticle problems which I hope you will find helpful. Regarding the bruising you suffer, I do wonder if it could be caused by any of the medication you're taking. I'm on steroids and they are notorious for thinning the skin and making it very susceptible to damage; my mother has been on steroids for years and her skin now resembles tissue paper and she only has to knock it very gently for it to split and bruise really badly.
I do hope you can find some relief for the discomfort in your fingers; it's so easy to catch the skin around your nails and the pain can be excruciating!
ISN Assistant Webmaster
SD World Webmaster
ISN Sclero Forums Manager
ISN News Manager
ISN Hotline Support Specialist
ISN Chat Host
International Scleroderma Network (ISN)
Posted 15 January 2011 - 09:51 AM
I, too, am on steroids nearly every other week and I have noticed that since taking them so often I bruise so easily and six weeks later the bruise is still there. So I think it could be down to one of the meds you might be taking but if you are worried mention it to one of your medical team.
It won't do any harm to ask !